Hail, Rockingham
- When
- June 20, 2:30 PM EST to 2:34 PM EST
- Where
- Rockingham County, 0.51 mi W of Epping
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.030, -71.080
A severe thunderstorm produced .88 inch hail in Epping.
88 hail in the town of Epping in Rockingham County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
An isolated severe thunderstorm produced .88 hail in the town of Epping in Rockingham County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 20, 2:04 PM EST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 304 PM EDT FRI JUN 20 2008 .SYNOPSIS... LOW PRESSURE AT THE SURFACE AND ALOFT WILL AGAIN GIVE US DAYTIME SHOWERS AND THUNDERSTORMS SATURDAY. WEAK LOW PRESSURE NORTH OF THE GREAT LAKES WILL SET UP A MOIST SOUTHWEST FLOW FOR THE LATTER HALF OF THE WEEKEND. THE LOW WILL LIFT NORTHWARD MONDAY...WITH HIGH PRESSURE BUILDING IN FROM THE WEST FOR TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED SHOWERS AND THUNDERSTORMS WILL DIE OUT THIS EVENING. STRATUS AND FOG WILL BLANKET SOUTHERN MAINE WITH PATCHY GROUND FOG ELSEWHERE. SIMILAR TEMPERATURES AS PAST FEW NIGHTS...UPPER 40S TO MID 50S. && .SHORT TERM /SATURDAY/... ANY STRATUS AND FOG WILL AGAIN LIFT AND ANOTHER SHORT WAVE WILL TOUCH OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. HEIGHTS ARE STARTING TO RISE TO THEY SHOULD NOT BE QUITE AS STRONG. THERE SHOULD BE MORE IN THE WAY OF SUN AS THE HEIGHTS RISE. A BIT WARMER WITH HIGHS IN THE 70S MOST EVERYWHERE. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... WEAK RIDGE BUILDS OVER THE REGION SATURDAY NIGHT. AT THE SAME TIME A WARM FRONT AHEAD OF SHORTWAVE MOVING OUT OF THE GREAT LAKES WILL PUSH NORTHWARD WELL TO THE WEST OF THE FORECAST AREA. THIS WILL BRING A SLIGHT CHANCE OF A SHOWER TO FAR NORTHWEST ZONES BY DAYBREAK BUT MUCH OF THE REGION WILL REMAIN DRY THROUGH SUNDAY MORNING. BROAD AREA OF WEAK LOW PRESSURE APPROACHES THE REGION FROM THE WEST ON SUNDAY. AIRMASS IN WARM SECTOR BECOMES QUITE UNSTABLE IN THE AFTERNOON SO SHOWERS AND THUNDERSTORMS ONCE AGAIN IN THE FORECAST FOR MUCH OF THE REGION. ONSHORE FLOW WILL BRING STRATUS BACK INTO THE REGION SUNDAY NIGHT WITH A CONTINUING CHANCE OF SHOWERS. COLD FRONT APPROACHES THE REGION FROM THE WEST ON MONDAY. MARINE LAYER SHOULD HOLD CONVECTIVE ACTIVITY IN THE MOUNTAINS OF MAINE AND NEW HAMPSHIRE AS WELL AS THE CONNECTICUT VALLEY WITH A CHANCE OF SHOWERS ELSEWHERE. A CHANCE OF SHOWERS WILL CONTINUE FOR MUCH OF THE REGION MONDAY NIGHT AS COLD FRONT PUSHES THROUGH THE AREA. COLD FRONT PUSHES EAST OF THE REGION EARLY ON TUESDAY AND A NORTHWEST FLOW SETS UP IN ITS WAKE AS HIGH PRESSURE BUILDS EAST FROM THE OHIO VALLEY. HIGH PRESSURE BUILDS SOUTH OF THE REGION TUESDAY NIGHT KEEPING THE FORECAST AREA QUIET OVERNIGHT. MAY SEE SOME HIGH CLOUDINESS SPILL INTO NORTHERN AREAS AS A WEAK SHORTWAVE DROPS SOUTHEAST INTO SOUTHWESTERN QUEBEC BY MORNING. SHORT WAVE SHEARS BY TO THE NORTH ON WEDNESDAY BRINGING BEST CHANCE OF PRECIPITATION TO MOUNTAIN ZONES. APPEARS AT THIS TIME THAT ANY PRECIPITATION WILL BE BRIEF AND SPOTTY. HIGH PRESSURE FORECAST TO BUILD OVER THE REGION WEDNESDAY NIGHT AND THURSDAY AND WILL HOLD OVER THE AREA ON FRIDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM...MVFR IN LEFTOVER SHOWERS...THEN IFR IN STRATUS IN SOUTH CENTRAL MAINE AND PATCHY VALLEY FOG ELSEWHERE. FOG LIFTS IN THE MORNING WITH SCATTERED SHOWERS AND THUNDERSTORMS AGAIN MIDDAY. LONG TERM...MVFR/IFR CEILING DEVELOP SUNDAY NIGHT IN ONSHORE FLOW SOUTHERN MAINE INTO EASTERN NEW HAMPSHIRE...GRADUALLY LIFTING ON MONDAY. EXPECT THESE CEILING TO REFORM MONDAY NIGHT BEFORE AN APPROACHING COLD FRONT SWEEPS THIS MOISTURE OFFSHORE. GENERALLY VFR TUESDAY THROUGH WEDNESDAY. && .MARINE... SHORT TERM...WINDS AND SEAS WILL REMAIN BELOW SCA CRITERIA THROUGH SATURDAY. LONG TERM...NO PROBLEMS NOTED. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 401 AM EDT FRI JUN 20 2008 MEZ007>009-012>014-018>028-NHZ001>010-013-014-211000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 401 AM EDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT THE KENNEBEC RIVER AT SKOWHEGAN WILL REMAIN NEAR OR ABOVE FLOOD STAGE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE MAY BE ENOUGH RAINFALL SUNDAY AND SUNDAY NIGHT TO CAUSE RIVERS TO RISE NEAR BANK FULL. GENERALLY...GREATER THAN 2 INCHES OF RAIN WOULD LIKELY RESULT IN MINOR FLOODING ON RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-211000- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 401 AM EDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 204 PM EDT FRI JUN 20 2008 MEZ012-018>020-201845- ANDROSCOGGIN-INTERIOR CUMBERLAND-INTERIOR YORK-SOUTHERN OXFORD- 204 PM EDT FRI JUN 20 2008 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...OXFORD COUNTY...YORK COUNTY AND CUMBERLAND COUNTY THROUGH 245 PM EDT... AT 204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF CASCO TO 4 MILES SOUTHWEST OF EMERY MILLS...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF MECHANIC FALLS TO 7 MILES WEST OF SANFORD...MOVING NORTHEAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND STEEP FALLS...EMERY MILLS...WATERBORO...STANDISH...SPRINGVALE...SHAPLEIGH...RAYMOND...NOR TH WINDHAM...LIMINGTON AND POLAND THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. TEB
The Portland,ME radar (KGYX), 117 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
1 hail. Local standard time, as filed.
A severe thunderstorm produced .88 inch hail in Epping.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2008Every state in 2008This day in weather historyWarnings in New Hampshire, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113926.